MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 URINARY CONTROL SYSTEM; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 URINARY CONTROL SYSTEM; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72400168
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Urinary Incontinence (4572)
Date of Event 03/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There was no device available for analysis and there was no report of a device performance allegation during treatment.The reported patient symptoms are known risk associated with implants of these device as indicated in the instructions for use (ifu).The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.Based on the information available, a conclusion code of known inherent risk of device was assigned to this investigation.
 
Event or Problem Description
It was reported that the patient presented with a nonfunctional artificial urinary sphincter (aus) experiencing urinary incontinence.Upon surgical exploration, it was determined that the original cuff had been removed at an unknown date.The remaining two components (pump and balloon) were removed and a new aus system was placed successfully.The patient is expected to fully recover.

Brand Name
AMS 800 URINARY CONTROL SYSTEM
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
alyson harris
4100 hamline avenue north
building c
saint paul, MN 55112
4089353452
MDR Report Key14074797
Report Number2124215-2022-10476
Device Sequence Number2646840
Product Code EZY
UDI-Device Identifier00878953000794
UDI-Public00878953000794
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year1987
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date12/31/2020
Device Model Number72400168
Device Catalogue Number72400168
Device Lot NumberC0384
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/22/2022
Initial Report FDA Received Date04/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON: UPN UNKNOWN/ LOT 5429; PUMP: UPN UNKNOWN/ LOT 1205A
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR
Patient SexMale